Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 30, 2016, 2:58 PM CDT for Butler County, Kansas. It was in force for 47 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2016, 2:58 PM CDT (19:58 UTC)
- Expired
- Mar 30, 2016, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Butler County, KS
The radar
The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:00 PM CDT | HAIL 1 | 1 Se El Dorado, KS | VIA TWITTER. TIME VERIFIED BY RADAR. |
| Mar 30, 3:00 PM CDT | HAIL 2 | 6 Se El Dorado, KS | VIA TWITTER. |
| Mar 30, 3:00 PM CDT | HAIL 3 | 1 S El Dorado Lake, KS | DELAYED REPORT FROM KSN FROM A VIEWER WITH AN IMAGE SHOWING A 3 INCH HAILSTONE. |
| Mar 30, 3:01 PM CDT | HAIL 1.75 | 4 Se El Dorado, KS | HAIL IS COVERING THE GROUND. |
| Mar 30, 3:04 PM CDT | HAIL 1.75 | 3 E El Dorado, KS | HAIL DAMAGE TO CAR WINDOWS. WINDOWS BROKEN OUT. |
| Mar 30, 3:04 PM CDT | HAIL 1.75 | El Dorado Lake, KS | AT THE PARK RANGERS OFFICE. |
| Mar 30, 3:20 PM CDT | HAIL 1 | 1 S Cassoday, KS | |
| Mar 30, 3:25 PM CDT | TSTM WND GST 60 | 2 Se Cassoday, KS | ALSO NICKEL SIZE HAIL. |
| Mar 30, 3:25 PM CDT | HAIL 0.88 | 2 Se Cassoday, KS | ALSO 60 MPH WINDS. |
| Mar 30, 3:25 PM CDT | HAIL 1 | Cassoday, KS | |
| Mar 30, 3:29 PM CDT | HAIL 1.75 | Cassoday, KS | |
| Mar 30, 3:38 PM CDT | HAIL 1 | 1 N Leon, KS | VIA TWITTER. |
| Mar 30, 3:45 PM CDT | HAIL 0.88 | 4 Se El Dorado, KS | ON BLUESTEM ROAD, 4 MILES SOUTH OF HIGHWAY 54. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 593 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
407
WUUS53 KICT 301958
SVRICT
KSC015-302045-
/O.NEW.KICT.SV.W.0005.160330T1958Z-160330T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 345 PM CDT
* AT 258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EL DORADO...
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...LEON...ROSALIA...CASSODAY...EL DORADO AIRPORT AND EL DORADO
LAKE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 72 AND 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3767 9695 3809 9680 3809 9652 3783 9652
3760 9671
TIME...MOT...LOC 1958Z 218DEG 33KT 3779 9678
HAIL...1.00IN
WIND...60MPH
$$
JAKUB5 follow-up statements
126
WWUS53 KICT 302005
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT WED MAR 30 2016
KSC015-302045-
/O.CON.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
305 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...
AT 304 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF EL
DORADO...MOVING NORTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...ROSALIA...CASSODAY...EL DORADO LAKE AND EL DORADO AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3775 9687 3809 9680 3809 9652 3783 9652
3768 9669
TIME...MOT...LOC 2004Z 218DEG 33KT 3784 9673
HAIL...1.75IN
WIND...60MPH
$$
JAKUB927
WWUS53 KICT 302009
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
309 PM CDT WED MAR 30 2016
KSC015-302045-
/O.CON.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
309 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...
AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF EL
DORADO...MOVING NORTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT REPORTED GOLF BALL HAIL OVER EL DORADO
LAKE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROSALIA...CASSODAY AND EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3784 9680 3809 9680 3809 9652 3783 9652
3775 9666
TIME...MOT...LOC 2008Z 218DEG 33KT 3787 9670
HAIL...1.75IN
WIND...60MPH
$$
JAKUB253
WWUS53 KICT 302019
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT WED MAR 30 2016
KSC015-302045-
/O.CON.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
319 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...
AT 318 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF EL DORADO...MOVING NORTHEAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CASSODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3784 9680 3809 9680 3809 9652 3783 9652
3775 9666
TIME...MOT...LOC 2018Z 218DEG 33KT 3794 9663
HAIL...2.00IN
WIND...60MPH
$$
COOK355
WWUS53 KICT 302025 CCA
SVSICT
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT WED MAR 30 2016
KSC015-302045-
/O.COR.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
325 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...
AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
BURNS...OR 19 MILES NORTHEAST OF EL DORADO...MOVING NORTHEAST AT 45
MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CASSODAY AND INTERSTATE 35 FROM CASSODAY NORTH TO MILE MARKER 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3784 9680 3809 9680 3809 9652 3783 9652
3775 9666
TIME...MOT...LOC 2019Z 205DEG 40KT 3794 9663
HAIL...2.00IN
WIND...60MPH
$$
COOK987
WWUS53 KICT 302039
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
339 PM CDT WED MAR 30 2016
KSC015-302047-
/O.EXP.KICT.SV.W.0005.000000T0000Z-160330T2045Z/
BUTLER KS-
339 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY
WILL EXPIRE AT 345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. OTHER SEVERE
STORMS ARE SOUTHWEST OF OF THIS AREA AND WILL LIKELY MOVE INTO THIS
ARE WITHIN THE NEXT HOUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN KANSAS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEASTERN BUTLER COUNTY UNTIL 4 PM.
LAT...LON 3784 9680 3809 9680 3809 9652 3783 9652
3775 9666
TIME...MOT...LOC 2036Z 205DEG 40KT 3794 9663
$$
COOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:46 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 30, 1:46 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 146 PM CDT WED MAR 30 2016 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 137 PM CDT WED MAR 30 2016 MAIN CONCERN WILL BE SEVERE STORM POTENTIAL OVER SOUTH CENTRAL/SOUTHEAST KS AND TIMING THE ENDING OF THE CONVECTION. CLUSTERS OF PRIMARILY ELEVATED STRONG TO PERHAPS MARGINALLY SEVERE STORMS WILL CONTINUE TO SPREAD NORTHEAST INTO SOUTHEAST KS THROUGH AT LEAST MID AFTERNOON WITH HAIL BEING THE MAIN THREAT. CLEARING/HEATING WILL CONTINUE TO OCCUR JUST WEST OF THIS CONVECTION (PER SATELLITE IMAGERY)...NEAR THE DRYLINE OVER SOUTH-CENTRAL KANSAS/FLINT HILLS THIS AFTERNOON...ALLOWING MLCAPES TO INCREASE TO ~1500-2000 J/KG IN THE 19Z-00Z TIME-FRAME...BEFORE DIMINISHING SOME TOWARD MID EVE. DEEP-LAYER SHEAR WILL CONTINUE TO INCREASE THIS AFTERNOON INTO THIS EVENING TO 45-60 KNOTS OVER EASTERN KS AS THE STRONG MID-UPPER JET STREAK ADVANCES OVER THE REGION FROM THE WEST. FORCING FROM THE MID-UPPER JET STREAK AND SOME DRYLINE CONVERGENCE WILL PROVIDE ASCENT. THIS WILL LIKELY ALLOW FOR A FEW SUPERCELL- TYPE STORMS TO DEVELOP NEAR/JUST EAST OF THE DRYLINE MID-LATE AFTERNOON...ACROSS PART OF SOUTH CENTRAL KS INTO THE FLINT HILLS/SOUTHEAST KS...WITH THE WESTERN EXTENT OF SEVERE WEATHER POSSIBLY ALONG A LINE FROM HILLSBORO...TO WICHITA...TO WELLINGTON. VISIBLE SATELLITE IMAGERY IS ALREADY SHOWING CONVECTIVE UPDRAFTS TRYING TO DEVELOP OVER SOUTH CENTRAL KS/FLINT HILLS. LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY WITH ANY OF THESE SURFACE-BASED STORMS. IN ADDITION...LOW-LEVEL HODOGRAPH CURVATURE INCREASES TOWARD 00Z-03Z OVER THE FLINT HILLS/SOUTHEAST KS SUGGESTING A SMALL TORNADO THREAT MAY ALSO BE POSSIBLE. HOWEVER...SLIGHTLY BACKED MID-LEVEL WIND FIELDS MAY PRECLUDE MORE THAN A LOW PROBABILITY OCCURRENCE. STORM MOTIONS (RIGHT-MOVERS) ARE PROJECTED TO BE FAIRLY RAPID TO THE EAST- NORTHEAST AT 40-45 MPH. STORMS SHOULD LINGER THROUGH THE EVENING HOURS OVER SOUTHEAST KS BEFORE SHIFTING EAST OUT OF THE AREA...ALTHOUGH THE SEVERE THREAT SHOULD GRADUALLY DIMINISH TOWARD MID-LATE EVENING AS DIURNALLY MODULATED INSTABILITY DROPS. COOLER/DRIER AIR/MORE SEASONAL AIR WILL PUSH INTO THE REGION BEHIND THE COLD FRONT OVERNIGHT THROUGH THURSDAY. ANOTHER SHORTWAVE WILL DROP SOUTHEASTWARD ACROSS THE NORTHERN PLAINS TO THE MISSOURI VALLEY THURSDAY INTO THURSDAY NIGHT. THIS FEATURE SHOULD BRING SOME MID- LEVEL CLOUDINESS TO THE AREA...AND PERHAPS A BRIEF SPRINKLE OR TWO IN CENTRAL KS THURSDAY AFTERNOON. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 137 PM CDT WED MAR 30 2016 THE LONGWAVE TROUGH WILL SHIFT EAST OF THE AREA THIS WEEKEND...WITH THE FLOW ALOFT BACKING TO MORE NORTHWEST-WESTERLY. THIS WILL ALLOW FOR TEMPERATURES TO GRADUALLY CLIMB BACK ABOVE NORMAL BY SUNDAY/MONDAY. ALTHOUGH A COLD FRONT DROPS SOUTHWARD THROUGH THE REGION MONDAY...LITTLE COOLING IS EXPECTED BEHIND IT AND PRECIPITATION CHANCES LOOK LESS THAN 15% WITH THE FRONTAL PASSAGE SO WILL MAINTAIN DRY FORECAST. MOSTLY CLEAR SKIES ARE SLATED FRIDAY THROUGH MONDAY. THE MEDIUM RANGE MODELS SHOW HIGH UNCERTAINTY WITH THE HANDLING OF AN UPPER TROUGH OVER THE PACIFIC NORTHWEST BEGINNING EARLY NEXT WEEK...AND HOW IT TRANSLATES EASTWARD THROUGH MID-WEEK. THIS MAY RESULT IN A COLD FRONT PASSAGE TUESDAY NIGHT INTO WEDNESDAY WITH PERHAPS SMALL CHANCES OF THUNDERSTORMS. AGAIN...UNCERTAINTY IN PRECIPITATION CHANCES IS HIGH...GIVEN DISPARITIES AMONG THE MEDIUM RANGE GFS...ECMWF...AND SPREAD AMONGST THE GFS ENSEMBLE MEMBERS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1223 PM CDT WED MAR 30 2016 ONGOING CONVECTIVE ACTIVITY EAST OF I-35 WILL CONTINUE INTO THE EVENING HOURS. THIS IS WELL AHEAD OF A DRYLINE WHICH EXTENDED FROM KHYS-KGAG. WINDS SHIFT FROM 210 TO 270 BEHIND THE DRYLINE AS IT ADVANCES. MAIN AVIATION CONCERN IS CONVECTION AND WIND SHIFT. CONFIDENCE IN CONVECTIVE BEHAVIOR IS LOW. CONVECTION WILL DEVELOP ALONG THE DRYLINE WHEN THE CAP BREAKS. THIS SHOULD BE AROUND 00Z. HOWEVER...THE STORMS TO THE EAST MAY HAVE A INFLUENCING FACTOR TO WHERE THE STORMS WILL JUST PERSIST THEN STRENGTHEN QUICKLY AS THE DRYLINE APPROACHES THEM. THE DIFFERENCE BETWEEN THESE IS WHETHER THERE WILL BE ANY CONVECTION WEST OF I-35/I-135. RIGHT NOW...OUR BEST ASSESSMENT IS PROBABLY NOT. AREAS THAT EXPERIENCE CONVECTION WILL HAVE THE CHANCE OF IT PERSIST UNTIL THE DRYLINE PASSES THROUGH. TIMING VARIES FROM 03Z WEST OF I-35/I-135 TO 12Z AT KCNU. && .FIRE WEATHER... ISSUED AT 137 PM CDT WED MAR 30 2016 VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST OVER CENTRAL AND SOUTH CENTRAL KS INTO EARLY THIS EVENING BEFORE SUBSIDING DUE TO ABOVE NORMAL TEMPERATURES AND GUSTY WINDS. BREEZY NORTHWEST WINDS THURSDAY AND FRIDAY WILL ALLOW THE GRASSLAND FIRE DANGER INDEX TO REMAIN IN THE VERY HIGH CATEGORY DURING THE AFTERNOON HOURS...MAINLY FOR LOCATIONS WEST OF THE FLINT HILLS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 45 63 37 / 30 10 10 10 HUTCHINSON 81 44 62 33 / 20 10 10 10 NEWTON 78 43 62 36 / 30 20 10 10 ELDORADO 78 44 64 38 / 40 30 10 10 WINFIELD-KWLD 78 43 66 37 / 40 30 10 10 RUSSELL 78 40 60 31 / 10 20 10 10 GREAT BEND 79 39 60 32 / 10 10 10 10 SALINA 82 45 61 34 / 10 20 10 10 MCPHERSON 82 43 61 33 / 20 10 10 10 COFFEYVILLE 76 47 65 39 / 60 60 10 10 CHANUTE 74 47 64 38 / 60 60 10 10 IOLA 72 46 63 37 / 60 60 10 10 PARSONS-KPPF 73 47 65 39 / 60 60 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JMC LONG TERM...JMC AVIATION...KRC FIRE WEATHER...JMC
Hazardous weather outlook, Mar 30, 12:44 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1244 PM CDT WED MAR 30 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311745- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1244 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE STORMS MAY DEVELOP THIS AFTERNOON AND EVENING MAINLY ALONG AND EAST OF INTERSTATE 135. GOLF BALL SIZED HAIL AND DAMAGING WINDS WILL BE LIKELY WHILE A LOWER RISK FOR A TORNADO EXISTS. . STRONG SOUTHWEST WINDS WILL DEVELOP BEHIND AN EASTWARD MOVING DRYLINE RESULTING IN A VERY HIGH FIRE DANGER ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY NORTHWEST WINDS WILL RETURN ON THURSDAY AND FRIDAY RESULTING IN A VERY HIGH FIRE DANGER ACROSS MUCH OF CENTRAL KANSAS DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ KRC
In the hours before
Special weather statement, Mar 30, 2:08 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 208 PM CDT WED MAR 30 2016 KSZ092-302000- SUMNER KS- 208 PM CDT WED MAR 30 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 300 PM CDT * AT 207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR GEUDA SPRINGS...OR 10 MILES WEST OF ARKANSAS CITY...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... OXFORD AND GEUDA SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9715 3709 9737 3731 9715 TIME...MOT...LOC 1907Z 213DEG 32KT 3710 9723 KETCHAM
Local storm report, Mar 30, 2:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
210 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 3 ESE UDALL 37.37N 97.07W
03/30/2016 E0.75 INCH COWLEY KS TRAINED SPOTTER
&&
JMCLocal storm report, Mar 30, 2:21 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 ESE ROCK 37.43N 96.96W
03/30/2016 E0.25 INCH COWLEY KS TRAINED SPOTTER
LOTS OF PEA SIZE. SOME SMALLER.
&&
BDKSpecial weather statement, Mar 30, 2:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT WED MAR 30 2016
KSZ069-302030-
BUTLER KS-
243 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 330 PM CDT
* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LEON...MOVING NORTHEAST AT 40
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...DOUGLASS...LEON...ROSALIA...EL DORADO AIRPORT AND EL DORADO
LAKE.
LAT...LON 3748 9705 3799 9678 3801 9652 3777 9653
3747 9669
TIME...MOT...LOC 1940Z 212DEG 34KT 3764 9683
JAKUBLocal storm report, Mar 30, 2:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 5 E AUGUSTA 37.69N 96.88W
03/30/2016 E0.25 INCH BUTLER KS EMERGENCY MNGR
ALSO TORRENTIAL RAINFALL.
&&
BDKLocal storm report, Mar 30, 2:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 1 SW STROTHER FIELD AIR 37.15N 97.04W
03/30/2016 E1.00 INCH COWLEY KS EMERGENCY MNGR
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:58 PM CDT | Special Weather Statement | ICT | Chautauqua | 47 min |
| Mar 30, 1:51 PM CDT | Special Weather Statement | ICT | Cowley | 39 min |
| Mar 30, 1:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 51 min |
| Mar 30, 2:08 PM CDT | Special Weather Statement | ICT | Sumner | 52 min |
| Mar 30, 2:21 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 39 min |
| Mar 30, 2:43 PM CDT | Special Weather Statement | ICT | Butler | 47 min |
| Mar 30, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 24 min |
| Mar 30, 3:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 46 min |
| Mar 30, 3:19 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 43 min |
| Mar 30, 3:22 PM CDT | Special Weather Statement | ICT | Cowley | 38 min |
| Mar 30, 3:52 PM CDT | Special Weather Statement | ICT | Butler | 68 min |
| Mar 30, 4:08 PM CDT | Special Weather Statement | ICT | Chase | 52 min |
| Mar 30, 4:31 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Mar 30, 4:33 PM CDT | Special Weather Statement | ICT | Elk | 42 min |
| Mar 30, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 15 min |
| Mar 30, 5:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Mar 30, 5:16 PM CDT | Special Weather Statement | ICT | Elk | 44 min |
| Mar 30, 6:01 PM CDT | Special Weather Statement | ICT | Chautauqua | 44 min |
| Mar 30, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 51 min |
| Mar 30, 6:48 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.